MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-3D-SS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the first axium coil experienced resistance during delivery in the echelon microcatheter.When the physician pulled back on the coil, the coil was detached inside the catheter.It was noted repositioning was performed 2-3 times, no detachment attempts were made, and a continuous flush had been administered.Since the coil was inside the catheter, both devices were removed together.A second coil axium coil was then delivered, but when the physician tried to pullthe coil back out of the vessel, it completely detached: part in the a1 and part in the m1.The coil was flushed in the m3 segment, and a solitaire retriever was used to remove the coil from the patient.It was noted repositioning with this coil was done 2-3 times, rotation of the pushwire was done, and a continuous flush was also administered.Replacement devices were used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), the patient's blood flow and vessel tortuosity were normal, and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
The actuator interface was found securely attached to the coupler tube.There is no evidence of any detachment attempts using the instant detacher.The axium prime pushwire was found broken at the break indicator with the release wire still attached to the proximal segment.The release wire was fully retracted out of the pushwire.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.No other damages or anomalies were found.Based on the device analysis and reported information, the customer report of ¿premature detachment¿ was not confirmed.The pusher was broken at the break indicator, indicative of a manual detachment attempt.The release wire and coin were retracted out of the lumen stop, detaching the implant coil as intended by the detach elements.There is no malfunction with the pusher that would contribute towards the premature detachment.The customer report of ¿coil resistance/stuck in catheter¿ could not be confirmed.In-house resistance testing could not be performed as the im plant coil was already detached.Since the echelon micro catheter used in the event was not returned, any contribution of the catheter to the issue could not be determined.The echelon catheter has an inner diameter of 0.0165¿, which is compatible for use with the axium prime coil per ifu.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10640098
Report Number2029214-2020-01003
Device Sequence Number2578018
Product Code KRD
UDI-Device Identifier00847536031982
UDI-Public00847536031982
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model NumberAPB-4-6-3D-SS
Device Catalogue NumberAPB-4-6-3D-SS
Device Lot NumberB026424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1